Alert archive / Montana / Red Flag Warnings in 2012
Red Flag Warning 27, NWS Glasgow, MT
NWS Glasgow, MT issued this red flag warning at Sep 12, 2012, 3:32 AM MDT for 12 counties in Montana. It took effect at Sep 12, 2012, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 12, 2012, 3:32 AM MDT (09:32 UTC)
- In effect from
- Sep 12, 2012, 11:00 AM MDT
- Expired
- Sep 12, 2012, 8:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Glasgow, MT
Counties Daniels County, MT, Dawson County, MT, Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Prairie County, MT, Richland County, MT, Roosevelt County, MT, Sheridan County, MT, Valley County, MT, Wibaux County, MT
The radar
The Glasgow radar (KGGW), 77 km from the middle of the area, began a volume at 09:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 9.5 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 2879 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
423 WWUS85 KGGW 120932 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 332 AM MDT WED SEP 12 2012 MTZ120-122-134>137-122200- /O.NEW.KGGW.FW.W.0027.120912T1700Z-120913T0200Z/ FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-DAWSON-MCCONE- PRAIRIE-RICHLAND-WIBAUX-NORTHERN PHILLIPS-NORTHERN VALLEY- LITTLE ROCKIES- LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE- SOUTHERN PETROLEUM-SOUTHERN GARFIELD- 332 AM MDT WED SEP 12 2012 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 120...122...134...135...136 AND 137... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 120...122...134...135... 136 AND 137. * WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 14 PERCENT. * IMPACTS...A COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY...AND VERY DRY FUELS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GLASGOW
2 follow-up statements
212 WWUS85 KGGW 122029 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 229 PM MDT WED SEP 12 2012 MTZ120-122-134>137-131030- /O.NEW.KGGW.FW.A.0022.120914T1700Z-120915T0200Z/ /O.CON.KGGW.FW.W.0027.000000T0000Z-120913T0200Z/ FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-DAWSON-MCCONE- PRAIRIE-RICHLAND-WIBAUX-NORTHERN PHILLIPS-NORTHERN VALLEY- LITTLE ROCKIES- LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE- SOUTHERN PETROLEUM-SOUTHERN GARFIELD- 229 PM MDT WED SEP 12 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 120... 122...134...135...136 AND 137... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 120...122...134...135...136 AND 137... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A FIRE WEATHER WATCH FOR WIND AND VERY LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 120...122...134...135... 136 AND 137. * WINDS...FROM THE SOUTH AND SOUTHWEST AT 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 8 PERCENT. * IMPACTS...A COMBINATION OF GUSTY WINDS...VERY LOW RELATIVE HUMIDITY...AND VERY DRY FUELS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING AND THIS FIRE WEATHER WATCH. && $$ HTTP://WEATHER.GOV/GLASGOW
934 WWUS85 KGGW 130205 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 805 PM MDT WED SEP 12 2012 MTZ120-122-134>137-131100- /O.EXP.KGGW.FW.W.0027.000000T0000Z-120913T0200Z/ /O.CON.KGGW.FW.A.0022.120914T1700Z-120915T0200Z/ FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-DAWSON-MCCONE- PRAIRIE-RICHLAND-WIBAUX-NORTHERN PHILLIPS-NORTHERN VALLEY- LITTLE ROCKIES- LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE- SOUTHERN PETROLEUM-SOUTHERN GARFIELD- 805 PM MDT WED SEP 12 2012 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 120...122...134... 135...136 AND 137... THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING HAS WINDS HAVE CALMED DOWN AND RELATIVE HUMIDITY HAVE RECOVERED. ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 120...122...134...135...136 AND 137... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS A FIRE WEATHER WATCH FOR WIND AND VERY LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 120...122...134...135... 136 AND 137. * WINDS...FROM THE SOUTH AND SOUTHWEST AT 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 8 PERCENT. * IMPACTS...A COMBINATION OF GUSTY WINDS...VERY LOW RELATIVE HUMIDITY...AND VERY DRY FUELS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING AND THIS FIRE WEATHER WATCH. && PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS FIRE WEATHER WATCH. && $$ HTTP://WEATHER.GOV/GLASGOW
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this red flag warning went out at Sep 11, 9:05 PM MDT, 6 hours 27 minutes earlier.
Area forecast discussion, Sep 11, 9:05 PM MDT, 6 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 905 PM MDT TUE SEP 11 2012 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH THURSDAY... UPDATE...NORTHWEST WINDS HAVE DIMINISHED TO AROUND 10 MPH AT 03Z. WILL ALLOW LAKE WIND ADVISORY TO EXPIRE FOR FORT PECK LAKE. WITH VERY LOW DEWPOINTS OVER THE AREA...WILL LOWER TONIGHT'S LOWS IN SOME AREAS PRONE TO COLD AIR DRAINAGE. WILL ALSO ALLOW RED FLAG WARNING TO EXPIRE IN UPDATE. FORRESTER PREVIOUS SHORT TERM... WATER VAPOR SHOWING A CLOSED UPPER TROUGH OVER THE CANADIAN PRAIRIES MOVING INTO CENTRAL CANADA. A FLAT RIDGE EXISTS OFF THE CANADIAN WEST COAST. LOTS OF DRY AIR HAS MIXED TO ABOUT 600 MB TODAY. SOME MOISTURE EXISTS AT AND ABOVE THIS LEVEL AND IS SEEN WITH CUMULUS DEVELOPMENT. SOME OF THIS DEVELOPMENT MAY SPAWN SOME VIRGA AND MAY KEEP BREEZY CONDITIONS GOING UNTIL ABOUT SUNSET. A REINFORCEMENT OF THE TROUGH LOOKS TO DROP SOUTH LATE WEDNESDAY AGAIN BRINGING A FEW CLOUDS. THEN THE UPPER RIDGE BUILDS INTO THE AREA THURSDAY WITH 1000-500 MB THICKNESSES RISING FROM 550 DM WEDNESDAY AFTERNOON TO ABOUT 562 DM THURSDAY AFTERNOON. THIS SHOULD YIELD A TEMPERATURE RISE INTO THE 70S MOST PLACES. COOL TEMPS THE NEXT COUPLE OF NIGHTS MAY PRODUCE A FROST IN SOME PLACES. THIS HAS BEEN ADDRESSED IN A HAZARDOUS WEATHER OUTLOOK. JAMBA .LONG TERM...THURSDAY NIGHT THROUGH TUESDAY... SUMMER-LIKE CONDITIONS RETURN FRIDAY AS A DOME OF HIGH PRESSURE IN PLACE OVER THE GREAT BASIN BRINGS AN UPPER LEVEL RIDGE OVER THE MONTANA...SETTING UP WESTERLY TO SOUTHWESTERLY FLOW ALOFT OVER EASTERN MONTANA. A DEVELOPING LEE-SIDE SURFACE TROUGH WILL BRING IN A MILD SOUTHERLY BREEZE. THE RESULT WILL BE THERMAL RIDGING AND TEMPERATURES RAMPING UP 10F-15F DEGREES ABOVE NORMAL. FRIDAY NIGHT INTO SATURDAY SHORTWAVE DISTURBANCES SLIDING ACROSS NORTHERN REGIONS OF THE PRAIRIE PROVINCES WILL KNOCK THE RIDGE DOWN SLIGHTLY. THIS WILL ONLY COOL DOWN SATURDAY HIGHS A FEW DEGREES FROM FRIDAY. SATURDAY NIGHT THROUGH MONDAY...AN ENERGETIC SHORTWAVE WORKS ITS WAY ALONG THE INTERNATIONAL BORDER FINALLY BRINGING THE POSSIBILITY OF RAIN SHOWERS TO THE REGION. MODELS CONTINUE TO BECOME CLOSER IN TIMING AND LOCATION. BOTH THE EC AND THE GFS RUN A STRONG COLD FRONT ACROSS NORTHEAST MONTANA BETWEEN 18Z SUNDAY TO 00Z MONDAY. THEREFORE SUNDAY TEMPERATURES WILL BECOME CLOSE TO NORMAL WITH MONDAY AND TUESDAY HIGHS AROUND 10F DEGREES BELOW NORMAL. THE FEW CHANGES THAT WERE MADE WERE FOR POPS/WX SUNDAY NIGHT THROUGH MONDAY. SCT PREVIOUS DISCUSSION... SYNOPTIC SET UP...LONG TERM BEGINS WITH A POSITIVELY TILTED TROUGH RUNNING FROM THE CENTRAL PLAINS THROUGH THE UPPER MISSISSIPPI VALLEY AND INTO THE HUDSON BAY. WEST OF THIS A LARGE RIDGE RUNS FROM CENTRAL CALIFORNIA TO SOUTHERN IDAHO AND INTO SOUTHERN SASKATCHEWAN WITH NORTHEAST MONTANA DIRECTLY BELOW IT. FURTHER WEST A BROAD TROUGH EXISTS OVER THE GULF OF ALASKA WITH A BROAD WEAK EXTENSION DIPPING DEEPLY SOUTH INTO THE NORTHEAST PACIFIC OCEAN. THURSDAY NIGHT THROUGH SATURDAY A RIDGE REMAIN DOMINATE OVER THE AREA WITH CLEAR TO PARTLY CLOUDY SKIES AND DRY CONDITIONS. ANTICIPATE A WARMING TREND. SATURDAY NIGHT THROUGH SUNDAY NIGHT...MODELS TAKE THE TROUGH OVER THE GULF OF ALASKA AND MOVE IT ONTO THE CANADIAN PLAINS. THIS TAPS INTO ARCTIC AIR OVER THE NORTHWEST TERRITORIES AND DRIVES IT SOUTH INTO THE HIGH AND GREAT PLAINS. THIS SHOULD COOL TEMPERATURES DOWN YET AGAIN AND MAY PROVIDE A SMALL CHANCE FOR SHOWERS WHILE DOING IT. IF CLOUD COVER ABATES IN LATER MODEL RUNS... WHICH IS NOT CURRENTLY EXPECTED...WIDESPREAD FREEZING TEMPERATURES COULD BE FELT FOR LOWS. MONDAY ONWARD...SURPRISING AGREEMENT EXISTS BETWEEN THE DIFFERENT MODELS AND THEREFORE CONFIDENCE HAS INCREASED ON THE LARGE SCALE. A LARGE RIDGE REDEVELOPS OVER THE WESTERN HALF OF THE US AS THE TROUGH OF COLD AIR IS SHOVED OFF EAST. THIS WILL PLACE NEMONT IN A WARMING NORTHWESTERN FLOW PATTERN. && .AVIATION... VFR CONDITIONS AT ALL TERMINALS THROUGH TOMORROW WITH LIGHT WESTERLY WINDS INCREASING TO BETWEEN 15 TO 25 KNOTS IN THE LATE MORNING...LASTING THROUGH THE EVENING. SMOKE FROM ON-GOING FIRES ACROSS THE NORTHERN ROCKIES COULD PRODUCE HAZE THAT MAY INTRODUCE PERIODS OF MVFR VISIBILITIES FOR ALL TERMINALS. WITH FIRE DANGER HIGH THIS WEEK... NEW FIRE STARTS ARE POSSIBLE. RSMITH && .FIRE WEATHER... THE RED FLAG WARNING FOR ALL OF NORTHEAST MONTANA HAS BEEN ALLOWED TO EXPIRE AT 9 PM THIS EVENING. NORTHWEST WINDS HAVE DIMINISHED TO AROUND 10 MPH OVER THE REGION AND RH IS NOW AROUND 20 PERCENT. HOWEVER...ANOTHER ENERGETIC COLD FRONT IS EXPECTED TO PASS OVER NORTHEAST MONTANA WEDNESDAY AFTERNOON AND EVENING. RELATIVE HUMIDITY BETWEEN 15 AND 20 PERCENT IS LIKELY WEDNESDAY AFTERNOON. MODELS DIFFER SOMEWHAT ON WHETHER THERE WILL BE THE WIND WILL BE STRONG ENOUGH TO CREATE CRITICAL FIRE WEATHER CONDITIONS. AT THIS POINT...THE NORTHEAST ZONE 120 HAS THE BEST CHANCE OF SEEING STRONG NORTHWEST WINDS ON WEDNESDAY. A NEW RED FLAG WARNING MAY BE NEED FOR WEDNESDAY AFTERNOON. && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Sep 11, 9:17 PM MDT, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 917 PM MDT TUE SEP 11 2012 MTZ016>027-059>062-121200- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 917 PM MDT TUE SEP 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TONIGHT WITH LIGHT WINDS EXPECTED OVERNIGHT...MANY VALLEY AND LOW LYING AREAS OF NORTHEAST MONTANA WILL SEE TEMPERATURES BELOW FREEZING THAT MAY IMPACT TENDER VEGETATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COLD FRONT IS EXPECTED WEDNESDAY AFTERNOON. GUSTY NORTHWEST WINDS MAY INCREASE FIRE WEATHER CONCERNS AGAIN DUE TO CONTINUED LOW RELATIVE HUMIDITY AND DRY FUELS. BELOW FREEZING TEMPERATURES ARE POSSIBLE AGAIN WEDNESDAY NIGHT IN LOW LYING AREAS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 2:29 PM MDT | Fire Weather Watch | GGW | Daniels, Dawson, Garfield, McCone, Petroleum, Phillips and 6 more | 24 hr |
Nearby
Red Flag Warnings in Montana, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.